Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 25, 2000, 3:29 PM PDT for San Bernardino County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2000, 3:29 PM PDT (22:29 UTC)
- Expired
- Aug 25, 2000, 4:30 PM PDT
- In force
- 61 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 252232 SVRLAS CAC071-252330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 329 PM PDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATIONS...DAGGETT AND YERMO. * UNTIL 430 PM PDT * AT 329 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF DAGGETT...MOVING NORTHEAST AT 20 MPH. A 62 MPH WIND GUST WAS REPORTED AT DAGGETT AIRPORT AS THIS STORM PASSED. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3486 11701 3471 11661 3494 11641 3510 11684 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:30 AM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 25, 9:30 AM PDT, 5 hours 59 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT FRI AUG 25 2000 SYNOPSIS... A MOIST SOUTH OR SOUTHEAST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH SATURDAY...RESULTING IN A CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS TODAY WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAIN AND STRONG WINDS. DISCUSSION... A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING OVER SOUTHERN MOHAVE COUNTY. PLENTY OF DEEP MOISTURE TODAY ACROSS MUCH OF THE AREA WITH PW VALUES RUNNING AROUND AN INCH AND A QUARTER IN THE SOUTH AND NEAR AN INCH ACROSS THE NORTH. MODELS ARE SHOWING EMBEDDED VORT MAXS MOVING THROUGH THE CWA THROUGHOUT THE DAY AND INTO TONIGHT. THESE COMBINED WITH LI'S BETWEEN 0/-1...STRONG THETA-E AXIS...AND CAPE VALUES AROUND 600 J/KG SHOULD ONCE AGAIN HELP TO FIRE THE THUNDERSTORMS THIS AFTERNOON. IT MAY BE SLOW TO BEGIN TODAY FOR AREAS OF SAN BERNARDINO COUNTY DUE TO THE MORNING CLOUD COVER...BUT THUNDERSTORMS SHOULD DEVELOP LATER. 12Z ETA/NGM SHOWING HIGH QPF TO REMAIN OVERNIGHT TONIGHT WITH CONTINUED STRONG DYNAMICS. ONCE AGAIN THESE STORMS WILL BE SLOW MOVING WITH WINDS UP TO 500 MB BELOW 10KTS. SOME THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING OF FLASH FLOODING AND WILL LIKELY GO WITH A SPS TO HIGHLIGHT THIS FACT. SEVERAL UPDATES TO MORNING PACKAGE TO INCREASE POP CHANCES] FOR TODAY. .LAS...NONE. N
In the hours before
Special weather statement, Aug 25, 10:15 AM PDT, 5 hours 14 minutes before
AZZ001>003-036-CAZ028-029-NVZ015>022-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1015 AM PDT FRI AUG 25 2000 ...THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG WINDS EXPECTED OVER PARTS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS AFTERNOON AND TONIGHT... THE AIR MASS HAS REMAINED QUITE MOIST AND IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE DAY TODAY. IT IS LIKELY THAT ANY STRONG THUNDERSTORMS THAT FORM WILL PRODUCE HEAVY RAIN AND STRONG WINDS. IN ADDITION...THE FLOW ALOFT IS RATHER LIGHT AND THIS WILL RESULT IN A SLOWER STORM MOVEMENT. THE SLOWER MOVEMENT WILL INCREASE THE POTENTIAL FOR A STORM STAYING OVER A GIVEN LOCATION. THUS...IT IS POSSIBLE THAT ISOLATED SPOTS COULD RECEIVE RAINFALL RATES OF AN INCH OR MORE PER HOUR. IF THUNDERSTORMS ARE OBSERVED...BE ALERT THAT THEY COULD BE PRODUCING HEAVY RAINFALL. THUS STAY AWAY FROM LOW-LYING OR FLASH FLOOD PRONE AREAS SUCH AS WASHES AND NORMALLY DRY STREAMBEDS. ALSO...STAY TUNED FOR POSSIBLE WATCHES...WARNINGS...OR ADVISORIES.
Special weather statement, Aug 25, 10:24 AM PDT, 5 hours 5 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-260200- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 AM PDT FRI AUG 25 2000 ...THUNDERSTORMS WITH HEAVY RAINFALL...STRONG WINDS AND SMALL HAIL EXPECTED OVER PARTS OF THE MOJAVE DESERT...SOUTHERN GREAT BASIN AND OWENS VALLEY...THIS AFTERNOON AND TONIGHT... THE AIR MASS REMAINED QUITE MOIST AND IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE DAY TODAY. IT IS LIKELY THAT ANY STRONG THUNDERSTORMS THAT FORM WILL PRODUCE HEAVY RAIN...STRONG WINDS...AND SMALL HAIL. IN ADDITION...THE FLOW ALOFT IS RATHER LIGHT AND THIS WILL RESULT IN A SLOWER STORM MOVEMENT. THE SLOWER MOVEMENT WILL INCREASE THE POTENTIAL FOR A STORM STAYING OVER A GIVEN LOCATION. THUS...IT IS POSSIBLE THAT ISOLATED SPOTS COULD RECEIVE RAINFALL RATES OF AN INCH OR MORE PER HOUR. IF THUNDERSTORMS ARE OBSERVED...BE ALERT THAT THEY COULD BE PRODUCING HEAVY RAINFALL. THUS STAY AWAY FROM LOW-LYING OR FLASH FLOOD PRONE AREAS SUCH AS WASHES AND NORMALLY DRY STREAMBEDS. ALSO...STAY TUNED FOR POSSIBLE WATCHES...WARNINGS...OR ADVISORIES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:05 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 55 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.